Jump to content

Canadian123: Switching from Paroxetine to Bupropion


Canadian123

Recommended Posts

Canadian123

Hello, I'm new to this forum and I'm in a difficult spot right now as I've just weaned off of Paroxetine 40 mg after roughly 15 years to go onto Bupropion 300mg+. 

 

I've had experiences crashing quite badly 'twice' after trying to wean off of Paroxetine - once having to stay in bed for 2 weeks. I'm not trying to stop antidepressants this time because it's not the right time in my life, I just want to try something that doesn't give me as much sexual side effects and Bupropion seems to be the one recommended for that...

 

I'm just scared right now because of tapering paroxetine / side effect of Bupropion: I've issues of memory loss and I lose my temper a lot easier than I used to as I got angry at my boss last week which wasn't my usual reaction to that kind of issue she raised, I also got angry at the yoga teachers because their choreography is too difficult... I am also afraid of a breakdown  before Bupropion starts kicking in and that my Doctor would not give me quickly enough the high dose I probably need since I was on a high dose of Paroxetine. Therefore, I'm loading up on benzos and try to get as much help as I can get my hands on...

 

Does anybody with a similar experience have some words of support? Right now, I'm just 'toughing it out', hoping that everything will work out once the new med gets in my brain...

1990: diagnosis of Generalized Anxiety Disorder and Major Depression at age 13 / I was abused emotionally both at home and at school in France, essentially for being gay.

1990 - 1994: Anafranil + benzo.

1994 - 1995: Prozac + benzo.

1995 - 2000: I tried beta-blockers, antipsychotics, to no avail. 

2000 - 2016: Paroxetine 40 mg - I weaned it off over a month or so in 2005 and, 3 months later, ended up in bed for 2 weeks - I started again at 40 mg right away and was able to function 2 weeks later + bromazepam (6 mg).

I moved to Canada in 2009.

2016: Because of sexual side effects, I weaned off Paroxetine from April 2nd to May 1st reducing it 10 mg at a time. I started Bupropion on May 2nd, starting dose 150 mg, then increase to 300 mg on May 6th...As of May 19th, I'm feeling very bad.

Link to post
  • Moderator Emeritus
ChessieCat

Hi Canadian,

 

Welcome to SA.  There is a wealth of information here on this site and the members are very supportive.

 

It will help if you would Please put your Withdrawal History in Signature.  Please make this a drug summary and include ALL drugs (including the benzo/s), starting and ending dates, doses and especially how you decreased/increased.  Having these details is very important as it will help us to make suggestions and provide information based on your individual situation.  I  also suggest that you update when you change anything so that it remains current and can be seen at a glance whenever you post.

 

What was the reason you were first put on antidepressants?

 

Benzos are extremely addictive very quickly so I suggest caution using them. 

 

Please have a read of the following information and post your questions here in your Intro/Update topic.  (Click FOLLOW top right).  You can use your topic as a journal of your progress.

 

Introduction to AD Withdrawal Syndrome
 

Dr Joseph Glenmullen's Symptoms Checklist

 

Brain Remodelling (Rhi's Description of Brain Healing)


Video:  Healing From Antidepressants - Patterns of Recovery


What is Happening in Your Brain

NEW!!!     INTERVIEW with Altostrata, SA's founder    NEW!!! 

 

Plodding along inch by inch:  12" = 1',  3' =  36 " or 1 yard,  1760 yards  = 63,360" or 1 mile

Current from 27 Mar 2021:  Pristiq 0.295 mg

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015 

My tapering program   My Intro (goes to my tapering graph)  My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Link to post
  • Moderator Emeritus

Hi Canadian, welcome from me too. Quitting paroxetine cold turkey after so many years has resulted in withdrawal. Bupropion is a different drug so not likely to help with withdrawal.  How long have you been taking bupropion? It might be better for you to stick with paroxetine and taper it very slowly. Side effects are dose related and often ease as the dose lowers but it needs to be done very gradually to avoid withdrawal. Often people find that they can function very well on a low dose and decide to stay there.  Sometimes doctors will increase doses or change drugs when a lower dose is all that is needed. 

 

CC has given you some helpful links to read, take your time and ask any questions you might have :) 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to post
  • 2 weeks later...
Canadian123

I've been taking Bupropion for 17 days. The Doctor told me to stop taking Paroxetine over the course of 4 weeks - decreasing it by 10 mg every week. Do you think it's too short? I could ask her to take it again and extend but my assumption was that you can only take one at a time to avoid the Serotonin syndrom in particular.

 

Also, how do you know that what you feel are the side effects of the new drug, the tapering off of the previous drug or just my depression not being treated properly because the new meds haven't kicked in: I'm confused.

 

I've challenges at the moment, in particular, I want to move to a new city and I'm trying to cut my family off for good - after a battle lasting a lifetime, and costing me my mental health...

1990: diagnosis of Generalized Anxiety Disorder and Major Depression at age 13 / I was abused emotionally both at home and at school in France, essentially for being gay.

1990 - 1994: Anafranil + benzo.

1994 - 1995: Prozac + benzo.

1995 - 2000: I tried beta-blockers, antipsychotics, to no avail. 

2000 - 2016: Paroxetine 40 mg - I weaned it off over a month or so in 2005 and, 3 months later, ended up in bed for 2 weeks - I started again at 40 mg right away and was able to function 2 weeks later + bromazepam (6 mg).

I moved to Canada in 2009.

2016: Because of sexual side effects, I weaned off Paroxetine from April 2nd to May 1st reducing it 10 mg at a time. I started Bupropion on May 2nd, starting dose 150 mg, then increase to 300 mg on May 6th...As of May 19th, I'm feeling very bad.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy